MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 RT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 RT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74027271
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient complaint of pain.A revision surgery was performed and the jrny ii bcs xlpe art isrt sz 7-8 rt 9mm was swapped out.There was no loosening.No delay for this event.The patient outcome is improved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
It was reported that the patient complaint of pain.A revision surgery was performed and the jrny ii bcs xlpe art isrt sz 7-8 rt 9mm was swapped out.There was no loosening.No delay for this event.The patient outcome is improved.The affected complaint device, used in treatment, was returned and evaluated.A visual inspection of the returned device shows damage on the lock detail.Scratches are observed on the surface of the device.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.A clinical evaluation noted that the revision was up sized to an 11mm from a 9mm.It was communicated that the requested medical documentation would not be provided for inclusion in a medical investigation.Reportedly, the patient status is improved post revision.Based on the information provided, the root cause of the pain could not be definitively concluded; however, reportedly upsizing the thickness of the articulating insert resulted in improvement.The patient impact beyond the reported pain and subsequent revised/upsized insert could not be determined.No further medical assessment can be rendered at this time.Some potential causes of the reported event could include but are not limited to size of device or surgical technique used.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 7-8 RT 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10775595
Report Number1020279-2020-06057
Device Sequence Number19114142
Product Code JWH
UDI-Device Identifier00885556179710
UDI-Public00885556179710
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74027271
Device Catalogue Number74027271
Device Lot Number17HM20933
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;